Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong low-level jet in advance of a deep upper trough moving from the central U.S. into the eastern U.S. caused strong gradient winds in northwest Georgia.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Apr 2, 4:08 AM EST, 10 hours 34 minutes earlier.
Area forecast discussion, Apr 2, 4:08 AM EST, 10 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
508 AM EDT THU APR 2 2009
.SHORT TERM /TODAY THROUGH SATURDAY/...
CURRENT SATELLITE LOOP SHOWS LARGE MOISTURE PLUMB EXTENDING FROM THE
CAROLINA COAST DOWN THROUGH GA AND INTO THE NORTHERN GULF. CURRENT
RADAR LOOP SHOWS SHOWERS AND THUNDERSTORMS MOVING NORTHWARD IN
SOUTHERLY FLOW WITH A FEW STORMS GOING SEVERE ACROSS THE AREA.
STORMS THIS MORNING PRODUCING DIME TO NICKEL SIZE HAIL WITH SOME
GUSTY WINDS. THERE IS A WARM FRONT ACROSS SOUTH GA THAT IS MOVING
SLOWLY NORTHWARD WITH DEWPOINTS IN THE MID 60S MOVING INTO CENTRAL
GA. DEEPER MOISTURE WILL CONTINUE TO INCREASE ACROSS THE CWA TODAY
AS THE BOUNDARY MEANDERS ACROSS SOUTH CENTRAL GEORGIA AND A STRONG
LOW PRESSURE SYSTEM MOVES EAST INTO THE LOWER MISSISSIPPI VALLEY. AT
THE SAME TIME MID TO UPPER LEVEL FLOW INCREASES AND SHEAR PROFILES
BECOME QUITE STRONG. FORECAST SOUNDINGS TOADY ARE IMPRESSIVE WITH
SHEAR/INSTABILITY INDICATIVE OF SUPERCELLS CAPABLE OF GENERATING
TORNADOES. THE BIGGEST THREATS TODAY LOOK TO BE VERY HEAVY
RAIN...LIGHTNING...AND LARGE HAIL. LOOKS LIKE THE HEAVIEST RAIN FALL
AMOUNTS WILL STAY SOUTH OF OUR AREA BUT STILL LOOKING FOR 1 TO 3
INCH TOTALS THROUGH FRI. MODELS SHOW THE LOW LIFTING INTO THE OHIO
VALLEY BY 12Z FRI WITH ITS ASSOCIATED FRONT MOVING OFF THE EASTERN
SEABOARD. HIGH PRESSURE BUILDS IN BEHIND THIS SYSTEM FRI KEEPING THE
AREA PRECIPITATION FREE THROUGH SUN MORNING.
.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
MODELS SHOW THIS RIDGE MOVING OFF THE SOUTHEAST U.S. COAST LATE
SATURDAY NIGHT AS A SECOND LOW PRESSURE MOVES EAST OUT OF THE
CENTRAL PLAINS. THIS NEXT LOW PRESSURE SYSTEM DEEPENS AS IT MOVES
NORTHEAST AND BECOMES POSITIONED OVER THE NEW ENGLAND STATES BY 12Z
MON. ITS COLD FRONT SWEEPS THROUGH GA SUN EVENING/MONDAY MORNING BUT
WITH THE LOW CENTER BEING SO FAR NORTH THE BEST DYNAMICS AND
INSTABILITY STAY NORTH OF THE AREA. SHOULD SEE SOME SHRA/TSRA BUT
NOT EXPECTING MUCH IN THE WAY OF SEVERE WEATHER. THE BIGGEST
THREAT FROM THIS NEXT SYSTEM WILL BE THE COLD AIR MASS THIS LOW
CENTER PULLS DOWN FROM CANADA INTO THE SOUTHERN U.S. AS THIS LOW
MOVES EAST...A VERY COLD AIRMASS GETS WRAPPED AROUND THE BACK SIDE
AND MOVES SOUTH. LOOKING FOR DAY TIME HIGHS MON/TUE IN THE 40S AND
50S WITH LOW TEMPS MON NIGHT/TUE NIGHT IN THE 20S AND 30S. SURFACE
HIGH PRESSURE BECOMES RE-ESTABLISHED ACROSS THE SOUTHEAST U.S.
TUESDAY WITH DRY FORECAST FOR NORTH AND CENTRAL GEORGIA EXPECTED
THROUGH WED NIGHT.
&&
.AVIATION...
BOTH GFS AND NAM ARE SUGGESTING THAT CIGS WILL REMAIN IFR THRU MUCH
OF TODAY ACROSS THE FORECAST AREA AND SEE NO REASON TO DEVIATE FROM
THIS. THERE WILL BE A RISK OF THUNDERSTORMS THROUGHOUT THE DAY AND
UNTIL THE COLD FRONT PASSES. CURRENT PROGS HAVE FROPA AT ATL/CSG
BETWEEN 06Z AND 08Z TONIGHT...AND AHN/MCN BETWEEN 09Z AND 11Z. LOW
LEVEL MOISTURE (IFR TO MVFR CIGS) REMAINS BEHIND THE FRONT THRU 12Z
TO 15Z FRI AND THEN SKIES SCATTERING OUT. WINDS WILL REMAIN
SOUTHEAST TO EAST...BECOMING WEST TO SOUTHWEST BEHIND THE FRONT.
&&
.PRELIMINARY POINT TEMPS/POPS...
ATHENS 67 54 67 40 75 / 70 60 10 5 5
ATLANTA 67 52 63 45 73 / 60 60 5 5 5
BLAIRSVILLE 63 51 57 37 73 / 60 80 20 10 10
CARTERSVILLE 69 52 60 39 73 / 60 80 20 10 10
COLUMBUS 68 57 70 45 79 / 60 60 5 5 5
GAINESVILLE 64 51 61 44 74 / 70 80 20 10 10
MACON 69 55 71 44 77 / 80 60 5 5 5
ROME 73 55 64 42 75 / 50 80 10 10 10
PEACHTREE CITY 68 53 64 36 75 / 60 60 5 5 5
VIDALIA 70 60 76 44 79 / 90 70 10 5 5
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
01
Hazardous weather outlook, Apr 2, 10:40 AM EST, 4 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1140 AM EDT THU APR 2 2009
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-030900-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1140 AM EDT THU APR 2 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
SCATTERED TO NUMEROUS SEVERE THUNDERSTORMS LIKELY THROUGH TONIGHT.
.SYNOPSIS...
A STRONG SPRING STORM SYSTEM OVER THE LOWER MISSISSIPPI VALLEY WILL
MOVE RAPIDLY EAST THIS AFTERNOON. THE ASSOCIATED COLD FRONT WILL
MOVE ACROSS NORTH AND CENTRAL GEORGIA THIS EVENING AND TONIGHT.
.PRIMARY HAZARDS...
THE PRIMARY HAZARDS FROM THE SEVERE THUNDERSTORMS WILL BE LARGE
HAIL...DAMAGING WINDS...TORNADOES...CLOUD TO GROUND LIGHTNING AND
HEAVY RAIN.
.DISCUSSION...
A WARM FRONT...CURRENTLY LIFTING ACROSS PORTIONS OF CENTRAL
GEORGIA...WILL BECOME STATIONARY JUST NORTH OF AN ATLANTA TO ATHENS
LINE LATE THIS AFTERNOON. SOUTH OF THIS LINE THE ATMOSPHERE WILL
CONTINUE TO DESTABILIZE...CAPES WILL INCREASE TO 800 TO 1000 THIS
AFTERNOON. WIND SHEAR WILL ALSO INCREASE RAPIDLY LATE THIS AFTERNOON
AND INTO THE NIGHT TIME HOURS. WHILE JUST ABOUT ANY PART OF NORTH
AND CENTRAL GEORGIA COULD SEE SEVERE THUNDERSTORMS...THE GREATEST
THREAT WILL BE WEST OF A LINE FROM CARROLLTON...TO WARNER
ROBINS...TO VIDALIA. THE MAIN THREAT WILL BE DAMAGING WINDS AND
ISOLATED TORNADOES...ALTHOUGH LARGE HAIL WILL ALSO BE POSSIBLE.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THERE IS A CHANCE OF THUNDERSTORMS ON SUNDAY. HAZARDOUS WEATHER IS
NOT EXPECTED ON THE REMAINING DAYS.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD BE PREPARED FOR ACTIVATION TODAY AND TONIGHT.
In the hours before
Special weather statement, Apr 2, 9:06 AM EST, 5 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1006 AM EDT THU APR 2 2009
GAZ102-021430-
1006 AM EDT THU APR 2 2009
...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 50 MPH WINDS IN
STEWART COUNTY UNTIL 1030 AM EDT...
AT 1006 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER PROVIDENCE CANYON STATE PARK...MOVING
NORTHEAST AT 35 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 50 MPH AS IT MOVES ACROSS
STEWART COUNTY THROUGH 1030 AM EDT. SOME LOCATIONS IN THE PATH OF
THIS STORM INCLUDE FLORENCE MARINA STATE PARK...SANFORD...PROVIDENCE
CANYON STATE PARK...WESTVILLE...LUMPKIN...LOUVALE...CHARLES...
BROOKLYN AND RICHLAND.
Special weather statement, Apr 2, 9:38 AM EST, 5 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1038 AM EDT THU APR 2 2009
GAZ079>081-083-091>097-105-107-109-021515-
1038 AM EDT THU APR 2 2009
...SIGNIFICANT WEATHER ALERT FOR HEAVY RAIN IN PULASKI...SCHLEY...
DODGE...TAYLOR...MACON...MARION...BLECKLEY...HOUSTON...PEACH...
LAURENS...CRAWFORD...TALBOT...TWIGGS AND DOOLY COUNTIES UNTIL 1115 AM
EDT...
AT 1036 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS FROM FIVE POINTS TO ZELLOBEE...MOVING
NORTHEAST AT 35 MPH. THIS LINE WILL PRODUCE ADDITIONAL RAINFALL UP
TO ONE INCH IN AREAS ALREADY SATURATED BY EARLIER RAINS.
RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS
PULASKI...SCHLEY...DODGE...TAYLOR...MACON...MARION...BLECKLEY...
HOUSTON...PEACH...LAURENS...CRAWFORD...TALBOT...TWIGGS AND DOOLY
COUNTIES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE
BANKS OF CREEKS AND STREAMS ARE SUBJECT TO MINOR FLOODING.
THIS AREA WILL BE MONITORED CLOSELY FOR MORE SIGNIFICANT FLOODING.
RESIDENTS IN THIS AREA SHOULD MONITOR NOAA WEATHER RADIO AND LOCAL
MEDIA FOR POSSIBLE FLOOD WARNINGS.
Special weather statement, Apr 2, 12:03 PM EST, 2 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
103 PM EDT THU APR 2 2009
GAZ031>033-043>046-048-055-057-058-021745-
103 PM EDT THU APR 2 2009
...SIGNIFICANT WEATHER ALERT FOR 40 MPH WINDS IN BUTTS...HENRY...
CLAYTON...NEWTON...ROCKDALE...DOUGLAS...DEKALB...PAULDING...COBB AND
FULTON COUNTIES UNTIL 145 PM EDT...
AT 1258 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A
LINE OF THUNDERSTORMS FROM AROUND WINSTON TO STARK...MOVING
NORTHEAST AT 30 MPH.
WIND GUSTS OF 40 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS BUTTS...
HENRY...CLAYTON...NEWTON...ROCKDALE...DOUGLAS...DEKALB...PAULDING...
COBB AND FULTON COUNTIES THROUGH 145 PM EDT. SOME LOCATIONS IN THE
PATH OF THESE STORMS INCLUDE ATLANTA...MARIETTA...LAWRENCEVILLE...
STARK...BLACKSVILLE...MCDONOUGH...CAMPBELLTON...UNION CITY...
FAIRBURN...LAKE SPIVEY...JONESBORO...RIVERDALE...BILL ARP...LAKE
VAL-DO-MAR...WORTHVILLE...FINCHERVILLE...EAGLES LANDING AND FLIPPEN.
THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.
Local storm report, Apr 2, 12:30 PM EST, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
130 PM EDT THU APR 02 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1219 PM HAIL GRANT PARK 33.74N 84.37W
04/02/2009 E0.25 INCH FULTON GA NWS EMPLOYEE
A FEW PEA SIZED HAIL STONES.
&&
JLFSpecial weather statement, Apr 2, 12:38 PM EST, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
138 PM EDT THU APR 2 2009
GAZ021-022-032>034-045-021830-
138 PM EDT THU APR 2 2009
...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN
DEKALB...COBB...GWINNETT...FORSYTH...CHEROKEE AND FULTON COUNTIES
UNTIL 230 PM EDT...
AT 133 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A LINE
OF STRONG THUNDERSTORMS FROM AROUND KENNESAW TO EAST OF LITHONIA...
MOVING NORTHEAST AT 25 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...
OCCASIONAL CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS
THEY MOVE ACROSS DEKALB...COBB...GWINNETT...FORSYTH...CHEROKEE AND
FULTON COUNTIES THROUGH 230 PM EDT. SOME LOCATIONS IN THE PATH OF
THESE STORMS INCLUDE KLONDIKE...BUCKHEAD...ARABIA MOUNTAIN...
BELMONT...LA VISTA...EAST LAKE...BROOKHAVEN...REDAN...LITHONIA...
PINE LAKE...SCOTTDALE...AVONDALE ESTATES...DECATUR...CLARKSTON AND
DRUID HILLS. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
FULTON COUNTY EMERGENCY MANAGEMENT OFFICIALS REPORT THAT THIS LINE
OF STORMS HAS PRODUCED WINDS TO 45 MPH AND PEA SIZED HAIL ACROSS
PORTIONS OF SOUTH AND CENTRAL FULTON COUNTY BETWEEN 1 PM AND 130 PM
AS WELL AS MINOR STREET FLOODING IN AREAS.
THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.
Strong Wind, Dade
- When
- April 2, 2:42 PM EST to 7:58 PM EST
- Where
- Dade forecast zone
- Measured
- 35 kt (40 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 34.855, -85.504 (the zone’s center; the record gives no point)
The Dade County Emergency Mangement Director reported that four trees were blown down from strong gradient, non-thunderstorm winds.
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Alabama, April 2, 20094 injured · $417,000 · EF1 · 52 events
- Tornadoes and Flash Flooding in Alabama, April 2 to 3, 20092 injured · $272,000 · EF1 · 36 events
- Tornado and Flash Flooding in Tennessee, April 2 to 3, 20091 injured · $649,000 · EF1 · 14 events
- Flooding and Hail in Georgia, April 2 to 3, 2009$1.9 million · 52 kt wind · 23 events
- Flooding in Georgia, April 2 to 8, 2009$4.0 million · 4 events
- Hail and Damaging Winds in Mississippi, April 2, 2009$136,000 · 1.75 in hail · 49 events
- Wildfire in Texas, April 2 to 3, 2009$1.0 million · 1 event
- Strong Wind in Texas, April 2, 20091 injured · $160,000 · 7 events
- Tornado and Flash Flood in Florida, April 2, 2009$100,000 · EF0 · 24 events
- Tornadoes and Hail in Mississippi, April 2, 20091 injured · $69,000 · EF0 · 18 events
- Damaging Winds in Tennessee, April 2, 2009$92,000 · 60 kt wind · 11 events
- Flash Flood and Hail in Arkansas, April 2, 2009$76,000 · 50 kt wind · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 161763.